A CASE REPORT ON CEFTRIAXONE INDUCED MACULOPAPULAR RASH

  • Dr.Allu Hari Krishna Associate professor in Avanthi Institute of Pharmaceutical Sciences, cherukupally, Vizianagaram.
  • Upajna vamaraju Student of Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram.
    upajnav@gmail.com
  • K.Mahesh Pavan Student of Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram.
  • B.Navya Deepika Student of Avanthi Institute of Pharmaceutical Sciences, Cherukupally, Vizianagaram.

Abstract

Ceftriaxone, a third-generation cephalosporin, is being commonly prescribed since 1984. It is used as an antibiotic across almost all specialties for various conditions. Ceftriaxone induces different hypersensitivity type of reactions and maculopapular rash is one among those adverse drug reactions. This is a case report of 50year old female patient who was admitted in medical ward with a chief complaint of fever since 2 months and also the patient was NACO +ve since one month and now she is diagnosed as cervical TB lymphadenitis. Before diagnosing as TB based on patient’s symptoms, physician prescribed Inj. ceftriaxone as a prophylactic treatment along with Inj. piperacillin + tazobactum and both of the drugs administrated simultaneously. As a clinical pharmacist intervention, it was a mechanism duplication therapy and the ADR was induced by one of the suspected drugs and because of that ceftriaxone was stopped and they continued treatment symptomatically for ADR and after 5 days symptoms are cured and finally they were diagnosed by the dermatologist as maculopapular rashes. We conclude that ADR might have been possible with same dynamic activity medication duplication therapy of ceftriaxone and piperacillin + tazobactum. We should monitor the prescription always with drug relevant problems (DRP’s) to avoid drug induced complications in a patient. This prescription monitoring will assure us to give safest and effective therapy with best economic cost.

Keywords: ceftriaxone, maculopapular rash, adverse drug reaction

Downloads

Download data is not yet available.
Statistics
52 Views | 28 Downloads
How to Cite
Allu, H. K., U. vamaraju, M. P. K, and N. D. B. “A CASE REPORT ON CEFTRIAXONE INDUCED MACULOPAPULAR RASH”. World Journal of Current Medical and Pharmaceutical Research, Vol. 2, no. 2, Apr. 2020, pp. 92-93, doi:10.37022/WJCMPR.2020.2201.
Section
Case Reports